Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 11, 2001, 1:03 AM EDT for Berrien County, Michigan. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 11, 2001, 1:03 AM EDT (05:03 UTC)
- Expired
- Jun 11, 2001, 1:50 AM EDT
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 97 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.1 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 110504
SVRFWA
MIC021-110550-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
103 AM EDT MON JUN 11 2001
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERRIEN COUNTY IN MICHIGAN
* UNTIL 150 AM EDT
* AT 103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM JUST WEST OF SHOREHAM...MOVING SOUTHEAST AT 20
MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
SHOREHAM
ST. JOSEPH
BENTON HEIGHTS
FAIR PLAIN
STEVENSVILLE
BRIDGMAN
DIME SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK
SHELTER IMMEDIATELY
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4222 8652 4211 8671 4178 8651 4178 8625
4202 8623What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:31 PM EDT, 9 hours 32 minutes earlier.
Area forecast discussion, Jun 10, 3:31 PM EDT, 9 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 231 PM EST SUN JUN 10 2001 FCST PROBLEM CONTS TO BE TSRA CHANCES THROUGH FCST PACKAGE. AGAIN USING A BLEND OF ETA/AVN MODELS...WITH AN EMPHASIS ON RUC40 THIS EVENING. MCV MOVING ACRS WI THIS AFTN CONTS TO TRIGGER LINE OF TSRA. CONVECTION ALSO FIRING FM NRN MI TO NW OH ALONG WEAK WMFNT AND THETA E MAX. TEMPERATURES ACRS FA HAVE RISEN TO AROUND 80 THIS AFTN WITH DWPTS AROUND 60. FIRST FCST PROBLEM WL BE POPS TNGT. DEEPEST MOISTURE AND BEST FORCING WL BE POINTED N OF FA WHERE WI CONVECTION SHOULD MOVE. PROXIMITY TO NRN COUNTIES WARRANT A CONTINUED CHC THAT AREA. CURRENTLY WATCHING A COUPLE BOUNDARIES IN VIS IMAGES ACRS ERN IA...SW WI AND NW IL. MSAS SHOWING A COUPLE THETA E RIDGES AHEAD OF THESE BOUNDARIES. RUC40 HAS BEEN CONSISTENT WITH DEVELOPMENT OF OMEGA LATE THIS AFTN ACRS IL INTO WRN INDIANA THIS EVENING. LATEST RUC40 SHOWS VERY GOOD 850MB THETA E RIDGE AND ADVECTION INTO WRN FA BY 03Z. WITH SML CHC POPS IN CURRENT FCST AND ABOVE FACTORS...WL CONT THE LOW CHC POPS TNGT. LATEST SWOMCD FOR IL/IA/WI CONFIRMS THIS THINKING. MONDAY CONTS TO LOOK LIKE A HIGHLY UNSTABLE DAY WITH NO TRIGGER IN MODELS TO INITIATE CONVECTION. HOWEVER...WITH OUTFLOWS FM NRN CONVECTION...WEAKENING SFC FNT AND CAPES OF 3000 J/KG...WL NOT TAKE MUCH TO GET THINGS GOING IN AFTN. ANY STORMS THAT DO FIRE WL HAVE POTENTIAL TO BECOME SVR GIVEN AMOUNT OF INSTABILITY. ETA AND MESO ETA AND NOW EVEN AVN HAVE BEEN SHOWING A RATHER WEAK LOOKING VORT MAX MOVING OVR FA DURING AFTN. THETA E RIDGE AT SFC AND 850 REMAIN PARKED OVR CENTRAL FA. OTHER NEGATIVE FACTOR IS RIDGING BUILDING INTO FA ALOFT DURING AFTN...BUT THERE IS SOME UPPER LEVEL DIVERGENCE AHEAD OF RIDGE. GIVEN HIGHLY UNSTABLE ATMS...WL AGAIN CONT WITH LOW CHC POPS. RIDGING INCREASES TUE AND WED. WL DRY FCST OUT FM SOUTH TO NORTH THROUGH WED. CHC POPS AGAIN FOR THU AS TROPICAL REMNANTS GET CAUGHT BETWEEN APCHG PLAINS TROF AND ATLANTIC RIDGE. AVN MOVES SYSTEM DUE NORTH AND AVN TENDS TO HANDLE TROPICAL SYSTEMS BEST OF THE SHORTER RANGE MODELS. LATEST 120 HR AVN APPEARS A LITTLE SLOWER WITH SFC FNT FOR FRI. GIVEN ATLANTIC HIGH AND NWRD MOVING MOISTURE... WL ADD PCPN CHANCES FOR FRI. WL KEEP REMAINDER OF EXTENDED FCST DRY. GUIDANCE TEMPS SHOWING A VERY SIGNIFICANT WARM UP BY TUE WITH 90S PROGGED ACROSS MOST OF FA BY FWC AND MAV. WITH INCREASING LOW LEVELy MOISTURE PREFER TO TEMPER WARM UP JUST A TAD AND KEEP MOST AREAS AT OR JUST BLO 90. AT ANY RATE...AFTER SUCH AN EXTENDED COOL AND WET PERIOD...WL FINALLY FEEL LIKE SUMMER. .IWX...NONE. LASHLEY
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.